Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 150, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2015, 12:54 AM CDT for 4 counties in Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2015, 12:54 AM CDT (05:54 UTC)
- Expired
- May 26, 2015, 1:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Claiborne County, MS, Copiah County, MS, Hinds County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 1:30 AM CDT | TSTM WND DMG | 4 Ne Utica, MS | POWER LINES DOWN IN THE ADAMS COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 10:37 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
699
WUUS54 KJAN 260554
SVRJAN
MSC021-029-049-063-260645-
/O.NEW.KJAN.SV.W.0150.150526T0554Z-150526T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1254 AM CDT TUE MAY 26 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI...
EASTERN JEFFERSON COUNTY IN SOUTHWESTERN MISSISSIPPI...
SOUTHEASTERN CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...
WESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 145 AM CDT
* AT 1254 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LE TOURNEAU TO NEAR NEW HOPE...MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLEASANT HILL AROUND 110 AM CDT.
NEWMAN AROUND 115 AM CDT.
ALLEN AROUND 120 AM CDT.
EDWARDS AROUND 125 AM CDT.
BOLTON AND GLANCY AROUND 135 AM CDT.
MARTINSVILLE AROUND 140 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTHWESTERN
MISSISSIPPI.
LAT...LON 3182 9089 3183 9084 3195 9071 3223 9073
3225 9071 3226 9073 3230 9070 3234 9070
3235 9067 3234 9063 3237 9064 3244 9060
3249 9048 3183 9024 3170 9056 3170 9073
3162 9074 3161 9076 3161 9097
TIME...MOT...LOC 0554Z 249DEG 37KT 3221 9093 3158 9091
HAIL...<.75IN
WIND...60MPH
$$
BYB1 follow-up statement
795
WWUS54 KJAN 260628
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
128 AM CDT TUE MAY 26 2015
MSC021-063-260637-
/O.CAN.KJAN.SV.W.0150.000000T0000Z-150526T0645Z/
JEFFERSON MS-CLAIBORNE MS-
128 AM CDT TUE MAY 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON AND
SOUTHEASTERN CLAIBORNE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR WEST CENTRAL
MISSISSIPPI.
LAT...LON 3170 9069 3224 9071 3228 9071 3230 9070
3234 9070 3235 9067 3234 9063 3237 9064
3244 9060 3249 9048 3183 9024 3170 9056
TIME...MOT...LOC 0627Z 268DEG 37KT 3232 9061 3169 9059
$$
MSC029-049-260645-
/O.CON.KJAN.SV.W.0150.000000T0000Z-150526T0645Z/
COPIAH MS-HINDS MS-
128 AM CDT TUE MAY 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR COPIAH AND WESTERN HINDS COUNTIES...
AT 127 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EDWARDS TO NEAR CASEYVILLE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
BOLTON AROUND 140 AM CDT.
RAYMOND AND MARTINSVILLE AROUND 145 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR WEST CENTRAL
MISSISSIPPI.
LAT...LON 3170 9069 3224 9071 3228 9071 3230 9070
3234 9070 3235 9067 3234 9063 3237 9064
3244 9060 3249 9048 3183 9024 3170 9056
TIME...MOT...LOC 0627Z 268DEG 37KT 3232 9061 3169 9059
HAIL...<.75IN
WIND...60MPH
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:27 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 25, 8:27 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 827 PM CDT MON MAY 25 2015 ...SEVERE WEATHER LOOKING MORE LIKELY FOR WESTERN PORTIONS OF THE ARKLAMISS REGION TONIGHT... .UPDATE...A POTENT LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING SEVERE WEATHER HAS BEEN PUSHING EAST THROUGH THE ARKLATEX REGION LATE THIS AFTERNOON AND EARLY THIS EVENING FASTER THAN ANTICIPATED. AS I WRITE THIS LINE IS ON THE VERGE OF KNOCKING ON THE DOOR OF THE ARKLAMISS DELTA AND I EXPECT IN ANOTHER HOUR VIGOROUS CONVECTION WILL INDEED BE MOVING IN. THE SYNOPTIC AND THERMODYNAMIC SETUP VERY SUPPORTIVE OF WIDESPREAD SEVERE WEATHER EARLIER IN THE SOUTHERN PLAINS AND ARKLATEX SHOULD NOT BE QUITE AS SUPPORTIVE ACROSS THE BULK OF THE LOWER MS VALLEY THIS EVENING. THAT SAID...THERE IS STILL ENOUGH OF A LOW LEVEL JET TO FUEL STRONG AND POTENTIALLY DAMAGING WIND GUSTS (AND MAYBE EVEN AN EMBEDDED TORNADO OR TWO) IN MY FAR WESTERN ZONES AS THIS ACTIVITY MOVES IN LATER THIS EVENING. WANING INSTABILITY AND A CONTINUED DOWNGRADE OF PARAMETER SPACE INTO THE HEART OF THE REGION SHOULD CAUSE SEVERE WEATHER POTENTIAL TO EBB CONSIDERABLY WITH EASTWARD PROGRESSION THROUGH THE REGION LATE TONIGHT. LOCALLY HEAVY RAINFALL IS OF COURSE AN ISSUE WE ARE MONITORING...BUT AS LONG AS THE INCOMING LINE OF STORMS REMAINS PROGRESSIVE THEN BIG FLOODING ISSUES SHOULD BE AVOIDED. THERE IS NOT YET AN EXPECTATION THAT THIS LINE WILL HANG UP AND LEAD TO PROBLEMATIC TRAINING THUNDERSTORM ACTIVITY...BUT OF COURSE WE WILL BE MONITORING FOR THAT CLOSELY. /BB/ && .PREV DISCUSSION... /ISSUED 444 PM CDT MON MAY 25 2015/ DISCUSSION... SHORT TERM...THE FOCUS OF CONVECTION HAS SHIFTED SOUTH AND WEST THIS AFTERNOON AS THE AIRMASS IN EAST MS WAS STABILIZED BY MORNING ACTIVITY. THE NEWER DEVELOPMENT HAS OCCURRED IN AN ENVIRONMENT CHARACTERIZED BY 2000-3000 J/KG MLCAPE AND 30-40 KT EFFECTIVE BULK SHEAR. UNLIKE YESTERDAY LOW LEVEL SHEAR IS NOT AS IMPRESSIVE...SO WE ARE LESS LIKELY TO SEE MULTIPLE BOWING SEGMENTS PRODUCING WIND DAMAGE OVER A LARGE AREA. HOWEVER UPDRAFTS WILL BE ROBUST ENOUGH TO PRODUCE DOWNBURSTS RESULTING IN WIND DAMAGE OVER MORE LOCALIZED AREAS...AND SOME HAIL. HEADING INTO TONIGHT...DAYTIME CONVECTION SHOULD BE ON THE DECREASE WITH THE LOSS OF DAYTIME HEATING AND FOCUS SHIFTS TO THE WEST AT THE CONVECTIVE COMPLEX CURRENTLY PUSHING ACROSS TX/OK. CURRENT TIMING EXPECTATIONS BRING A LINE OF STORMS INTO THE WESTERN PART OF THE CWA BY MIDNIGHT. SPC SSEO SUGGESTS THESE STORMS WILL BEGIN TO LOSE STEAM AS THEY APPROACH THE MS RIVER...HOWEVER THEY COULD STILL BE SEVERE ESPECIALLY WEST OF I-55. DAMAGING WIND POTENTIAL IS OUR PRIMARY CONCERN WITH ANY SEVERE STORMS...BUT HAIL AND A TORNADO OR TWO CANNOT BE RULED OUT. ON TUESDAY WHILE THERE IS SOME CERTAINTY IN THERE BEING SHOWERS AND STORMS GIVEN THE OVERALL SYNOPTIC PATTERN...THERE IS LESS CERTAINTY IN EXACTLY HOW THINGS WILL EVOLVE. ONCE AGAIN THERE WILL BE FAVORABLE UPPER DIVERGENCE ACROSS THE REGION UNDER THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK. AN UNSEASONABLY MOIST AIRMASS IS EXPECTED TO BE IN PLACE WITH PWATS BETWEEN 1 3/4-2 INCHES. HOWEVER A STRONG MID LEVEL SHORTWAVE WILL BE PULLING AWAY FROM THE AREA DURING THE DAY...AND THERE IS THE POSSIBILITY THAT LINGERING CONVECTION FROM TONIGHT COULD DISRUPT THE ENVIRONMENT EARLY IN THE DAY. BETWEEN THE POTENTIAL FOR LINGERING STRONG STORMS IN THE MORNING AND THE POTENTIAL FOR SEVERE STORMS WITH NEWER DEVELOPMENT DURING THE DAY...WE WILL CONTINUE TO HIGHLIGHT A LIMITED THREAT FOR SEVERE ACROSS THE CWA. ALSO...GIVEN THE AMOUNT OF RAINFALL THAT HAS OCCURRED OVER THE PAST FEW DAYS (RADAR ESTIMATES OF 3-5 INCHES IN A SWATH FROM NEAR JACKSON NNE TO PARTS OF THE HWY 82 CORRIDOR) IT WOULD NOT TAKE MUCH ADDITIONAL RAIN TO CAUSE FLOODING IN THOSE AREAS. THOUGH THE STRONGER UPPER JET SUPPORT WILL PULL AWAY FROM THE REGION ON WEDNESDAY AN UPPER TROUGH AXIS WILL REMAIN NEARBY...WITH ADDITIONAL DISTURBANCES MOVING ACROSS THE REGION. THIS WILL KEEP A DECENT CHANCE FOR CONVECTION AROUND INTO THE MIDDLE OF THE WEEK...ESPECIALLY THE FARTHER SOUTH AND EAST YOU GO IN THE CWA...WHICH IS WHERE BETTER DEEP LAYER MOISTURE WILL RESIDE. /DL/ LONG TERM...THE SURFACE RIDGE WILL REMAIN IN PLACE THURSDAY AND FRIDAY BUT RIDGING ALOFT WILL STRENGTHEN FROM THE WESTERN GULF ACROSS THE SOUTHEAST STATES. THIS WILL RESULT IN MORE ISOLATED TO SCATTERED DIURNAL COVERAGE OF CONVECTION TO END THE WORK WEEK. BY SATURDAY ANOTHER SHORTWAVE TROUGH IS EXPECTED TO BE OVER THE CENTRAL PLAINS. THE GFS IS A LITTLE DEEPER WITH THE TROUGH AND STRONGER WITH THE ASSOCIATED SURFACE LOW THAN THE ECMWF AND CMC...BUT CONSENSUS SUGGESTS POPS WILL INCREASE GOING INTO SUNDAY AS THE SYSTEM DRAWS CLOSER. THE TROUGH AXIS IS EXPECTED TO BE JUST WEST OF OUR CWA MONDAY EVENING. NORMAL LOWS RUN IN THE MID 60S AND NORMAL HIGHS RUN 85 TO 87F. DUE TO MOISTURE LEVELS REMAINING HIGH THROUGH THE PERIOD OVERNIGHT LOWS WILL BE ABOVE NORMAL. AFTERNOON HIGHS WILL TOP OUT CLOSE TO NORMAL THROUGH THE PERIOD. /22/ && .AVIATION...NUMEROUS SHRA/TSRA WITH GUSTY WINDS WILL AFFECT AT LEAST GLH/TVR/GWO/HEZ/HKS/JAN THROUGH MIDNIGHT WITH SOME STORMS POSSIBLE LATER TONIGHT AT GTR/CBM/MEI/NMM/PIB/HBG AS WELL. IN THE VERY MOIST AIRMASS...WIDESPREAD MVFR/OCNL IFR CIGS WILL BE PREVALENT LATE TONIGHT THROUGH TUESDAY MORNING. POTENTIALLY POTENT THUNDERSTORMS WILL AGAIN BE POSSIBLE TOMORROW. /BB/EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 83 69 85 / 82 80 48 57 MERIDIAN 69 81 68 83 / 63 75 43 64 VICKSBURG 72 83 69 86 / 100 78 40 55 HATTIESBURG 70 83 70 84 / 55 74 40 65 NATCHEZ 72 84 70 85 / 100 76 34 58 GREENVILLE 71 82 69 85 / 100 71 36 39 GREENWOOD 70 81 68 84 / 99 77 40 46 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL/22
Hazardous weather outlook, May 25, 8:11 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 811 PM CDT MON MAY 25 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-060-270115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-ADAMS- 811 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF WESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY THIS EVENING A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS WESTERN PORTIONS OF THE ARKLAMISS...MAINLY BEFORE MIDNIGHT. THE MAIN CONCERN WILL BE DAMAGING WIND GUSTS AND PERHAPS A COUPLE OF TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN PRODUCING FLASH FLOODING IS A POSSIBILITY. STORMS MAY REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH FLOODING...WILL CONTINUE INTO TUESDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY NIGHT. MSZ026>030-032-033-036>038-042>044-048>050-053>055-059-061>064- 270115- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HOLMES- ATTALA-WINSTON-YAZOO-MADISON-LEAKE-HINDS-RANKIN-SCOTT-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-FRANKLIN-LINCOLN-LAWRENCE- JEFFERSON DAVIS- 811 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS WESTERN PORTIONS OF THE ARKLAMISS...LATE THIS EVENING. THE MAIN CONCERN WILL BE DAMAGING WIND GUSTS AND PERHAPS A COUPLE OF TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN PRODUCING FLASH FLOODING IS A POSSIBILITY. STORMS MAY REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH FLOODING...WILL CONTINUE INTO TUESDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY NIGHT. MSZ031-039-045-046-051-052-056>058-065-066-072>074-270115- LOWNDES-NOXUBEE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER- CLARKE-COVINGTON-JONES-MARION-LAMAR-FORREST- 811 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TUESDAY FLOODING THREAT...LIMITED TIMING...TUESDAY ADDITIONAL STORMS ARE POSSIBLE LATER ON TONIGHT ALTHOUGH SEVERE WEATHER AND FLOODING ISSUES ARE GENERALLY NOT ANTICIPATED AT THIS TIME THROUGH TONIGHT. HOWEVER...STORMS ARE EXPECTED TO REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH FLOODING...WILL CONTINUE INTO TUESDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY THROUGH TUESDAY NIGHT. 50 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 25, 11:58 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1158 PM CDT MON MAY 25 2015
MSZ035-040-041-260545-
ISSAQUENA MS-HUMPHREYS MS-SHARKEY MS-
1158 PM CDT MON MAY 25 2015
...GUSTY THUNDERSTORMS WILL AFFECT ISSAQUENA...WESTERN HUMPHREYS AND
SHARKEY COUNTIES UNTIL 1245 AM CDT...
AT 1158 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOLLY RIDGE TO
TENDAL...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF ISSAQUENA...
WESTERN HUMPHREYS AND SHARKEY COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...MAYERSVILLE AND CARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3242 9096 3257 9096 3265 9102 3259 9112
3272 9105 3275 9116 3290 9115 3285 9112
3292 9106 3294 9108 3290 9117 3301 9110
3301 9092 3310 9091 3310 9069 3326 9073
3333 9045
TIME...MOT...LOC 0458Z 272DEG 26KT 3341 9080 3243 9138
BYBLocal storm report, May 26, 12:11 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1211 AM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG 4 ESE ENTERPRISE 31.88N 91.82W
05/25/2015 CATAHOULA LA LAW ENFORCEMENT
TREE DOWN ACROSS HWY 124
&&
CMELocal storm report, May 26, 12:19 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1219 AM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG BASTROP 32.77N 91.91W
05/25/2015 MOREHOUSE LA LAW ENFORCEMENT
REPORT OF A TREE DOWN ON HICKORY ROAD AND A POWERLINE
DOWN IN THE CITY.
&&
DCOXLocal storm report, May 26, 12:22 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1222 AM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM TSTM WND DMG 1 SE MONTEREY 31.44N 91.71W
05/26/2015 CONCORDIA LA LAW ENFORCEMENT
TREE DOWN ACROSS HWY 129
&&
CMESpecial weather statement, May 26, 12:40 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1240 AM CDT TUE MAY 26 2015
MSZ025>027-035-036-042-260630-
LEFLORE MS-CARROLL MS-YAZOO MS-GRENADA MS-HOLMES MS-HUMPHREYS MS-
1240 AM CDT TUE MAY 26 2015
...GUSTY THUNDERSTORMS WILL AFFECT WESTERN CARROLL...HUMPHREYS...
YAZOO...WESTERN GRENADA...HOLMES AND LEFLORE COUNTIES UNTIL 130 AM
CDT...
AT 1239 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF SUNNYSIDE
TO NEAR PHOENIX...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SUNNYSIDE AND MINTER CITY AROUND 1250 AM CDT.
MONEY AROUND 1255 AM CDT.
LITTLE YAZOO AND AVALON AROUND 100 AM CDT.
LEFLORE AND MYRLEVILLE AROUND 105 AM CDT.
BENTON AND HOLCOMB AROUND 110 AM CDT.
BEW SPRINGS AROUND 120 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCHLATER...CRUGER...
SATARTIA...LOUISE...EDEN...SILVER CITY...BENTONIA AND MORGAN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3272 9008 3266 9028 3259 9039 3256 9065
3260 9069 3333 9055 3333 9045 3374 9045
3381 9019 3381 9018 3376 9019 3375 9030
3371 9031 3369 9028 3374 9024 3372 9014
3381 9014 3382 8993 3390 8993 3390 8985
TIME...MOT...LOC 0539Z 253DEG 41KT 3369 9041 3264 9061
BYBLocal storm report, May 26, 12:53 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1253 AM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG FAYETTE 31.71N 91.06W
05/26/2015 JEFFERSON MS LAW ENFORCEMENT
TREE DOWNED ON MAIN STREET IN FAYETTE.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:03 PM CDT | Special Weather Statement | JAN | Bolivar, Washington | 27 min |
| May 25, 11:15 PM CDT | Special Weather Statement | JAN | Issaquena | 30 min |
| May 25, 11:37 PM CDT | Special Weather Statement | JAN | Sunflower | 23 min |
| May 25, 11:58 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 47 min |
| May 26, 12:12 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 78 min |
| May 26, 12:16 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 59 min |
| May 26, 12:22 AM CDT | Flash Flood Warning | JAN | Adams | 3 hr |
| May 26, 12:40 AM CDT | Special Weather Statement | JAN | Holmes, Humphreys, Leflore, Yazoo | 50 min |
| May 26, 1:49 AM CDT | Special Weather Statement | JAN | Rankin, Simpson | 41 min |
| May 26, 2:06 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 54 min |
| May 26, 3:02 AM CDT | Special Weather Statement | JAN | Attala, Choctaw, Covington, Jefferson Davis, Leake, Neshoba and 4 more | 43 min |
| May 26, 9:05 AM CDT | River Flood Warning | JAN | Hinds, Warren | 7 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.